Anyone Bipolar with Gastrointestinal Problems?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bpchick
Regular Member


Date Joined Nov 2006
Total Posts : 29
   Posted 5/6/2008 3:47 PM (GMT -7)   
Hi
 
I have Bipolar II. I was diagnosed at 14, took meds for two years, then came off under the supervision of my doctor. At age 20, I had another episode. I was put back on medications for bipolar. Ever since I have been on the meds, my bowel habits have changed dramatically. I am extremely constipated, for days at a time. I cannot go to the washroom without taking several prescription laxatives. I also have severe abdominal pain and heartburn. All of this worsened significantly since December. I have had bloodwork, xrays, a barium enema, ultrasound, and CT Scan. Now I am going for a colonoscopy and endoscopy. Is anyone BP with GI problems? I noticed more of a problem when I switched from lithium to Epival. The lithium was making me very cloudy and the weight gain was incredible, although with Epival the two are tied for that.....
 
My meds are:
 
500mg Epival
75mg Effexor
5mg Zopiclone
0.25 Risperidal
 
Thanks for any info....

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 5/7/2008 9:02 AM (GMT -7)   
Hi bpchick,

I'm afraid I have no insight into your situation, but I just wanted to say hi and welcome back. The GI problems sound terrible, and I'm sorry to hear you have to suffer with them. I hope someone has some feedback for you...

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1432
   Posted 5/7/2008 11:52 AM (GMT -7)   

Hi bpchick,

I have crohns disease but I was diagnosed with that many years before my bi-polar diagnosis.

It is quite possible that your current medications may have some side effects causing your problems. Make sure to discuss your symptoms and current medications with your doctors.

It sounds like they are giving you a very thorough work out with all the blood work, x-rays, ct scans, ultrasounds, endoscopies and now the colonsocopy which is great. But make sure you tell them when you started these new meds and when your symptoms started happening. There seems to be a pattern here. You can try looking these meds up on the net and read about their side effects. Maybe constipation and heartburn are included. It's worth a try. Maybe you would just need a med change. Wouldn't that be wonderful?

When are you scheduled for your next test? Please keep us posted.

Best wishes.


quietpain
Regular Member


Date Joined Apr 2008
Total Posts : 112
   Posted 5/9/2008 11:55 AM (GMT -7)   
I take 4 colace, 2 doses of miralax, and 6 fiber/calcium wafers.
That seems to help the constipation. I did have heart burn and that was treated with an anti-biotic and antacid (prescription.)

quietpain.

missflip
Regular Member


Date Joined May 2008
Total Posts : 163
   Posted 5/12/2008 1:41 PM (GMT -7)   
I understand the constipation problem you are having. Ever since I started medications years ago, I have constantly been constipated and have to take laxatives to go. I never go on my on. When it has been a while and I take a laxative, sometimes it takes several of them and several days with cramping that is hideous. It is just a horrible side effect of the drugs. It is very frustrating at times. So I understand what you are going through. There are some laxatives that don't even help too.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:18 AM (GMT -7)
There are a total of 2,733,406 posts in 301,114 threads.
View Active Threads


Who's Online
This forum has 151254 registered members. Please welcome our newest member, Amir5600.
188 Guest(s), 1 Registered Member(s) are currently online.  Details
Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer